Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Tulsa, OK

April 26, 20167 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 10:20 PM CDT for 7 counties in Oklahoma. It was in force for 40 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 10:20 PM CDT (03:20 UTC)
Expired
Apr 26, 2016, 11:00 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Creek County, OK, Muskogee County, OK, Okmulgee County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 10:21 PM CDTTORNADO 1Tulsa, OKTREES UPROOTED, POWER POLES SNAPPED AND HOME ROOF DAMAGE NEAR 48TH AND RIVERSIDE. SURVEY TEAM HAS OFFICIALLY RATED THE TORNADO AN EF1.
Apr 26, 10:21 PM CDTTORNADOTulsa, OKTREES UPROOTED, POWER POLES SNAPPED AND HOME ROOF DAMAGE NEAR 48TH AND RIVERSIDE.
Apr 26, 10:23 PM CDTTSTM WND GST 60Tulsa, OKHIGHWAY 75 AND I-44
Apr 26, 10:23 PM CDTTSTM WND GST 725 W Tulsa, OKHIGHWAY 412 AND 49TH WEST AVENUE
Apr 26, 10:24 PM CDTTSTM WND GST 724 Wsw Tulsa, OKAT 37TH AND JACKSON
Apr 26, 10:26 PM CDTTORNADO 1Bixby, OKTIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.
Apr 26, 10:26 PM CDTTORNADOBixby, OKTIME ESTIMATED BY RADAR
Apr 26, 10:30 PM CDTTSTM WND DMGSperry, OKSEVERAL TREES DOWN INCLUDING SOME THAT LANDED ON VEHICLES. PHOTOS RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
Apr 26, 10:35 PM CDTTORNADO 1Broken Arrow, OKTIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH. STORM SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.
Apr 26, 10:35 PM CDTTORNADOBroken Arrow, OKTIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH.
Apr 26, 10:37 PM CDTTSTM WND DMG8 Ne Broken Arrow, OKTREE DAMAGE FROM THUNDERSTORM WINDS IN STEEPLECHASE SUBDIVISION.
Apr 26, 11:05 PM CDTTSTM WND DMGFoyil, OKTREES DOWN. PUBLIC PHOTO POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:32 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2869 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
2.2
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS54 KTSA 270320
SVRTSA
OKC037-101-111-113-131-143-145-270400-
/O.NEW.KTSA.SV.W.0067.160427T0320Z-160427T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
  ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
  TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1019 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHWEST OF SKIATOOK TO 2 MILES SOUTH OF
  GLENPOOL TO 4 MILES SOUTH OF OKMULGEE STATE PARK...MOVING NORTHEAST
  AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TULSA...                          BROKEN ARROW...
  SAND SPRINGS...                   CLAREMORE...
  OKMULGEE...                       OWASSO...
  BIXBY...                          SAPULPA...
  JENKS...                          GLENPOOL...
  COWETA...                         SKIATOOK...
  CATOOSA...                        COLLINSVILLE...
  VERDIGRIS...                      HASKELL...
  CHELSEA...                        INOLA...
  KIEFER...                         BEGGS...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 209 AND 259.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.

LAT...LON 3576 9547 3554 9609 3555 9618 3586 9608
      3627 9628 3643 9589 3642 9581 3646 9581
      3660 9543
TIME...MOT...LOC 0319Z 232DEG 47KT 3633 9607 3591 9600 3555 9606 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

69
1 follow-up statement
513 
WWUS54 KTSA 270348
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT TUE APR 26 2016

OKC037-113-270357-
/O.CAN.KTSA.SV.W.0067.000000T0000Z-160427T0400Z/
OSAGE OK-CREEK OK-
1048 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE AND
NORTHEASTERN CREEK COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3576 9547 3554 9609 3555 9618 3585 9603
      3638 9600 3643 9590 3642 9581 3646 9581
      3660 9543
TIME...MOT...LOC 0347Z 232DEG 47KT 3655 9573 3613 9566 3577 9572 

$$

OKC101-111-131-143-145-270400-
/O.CON.KTSA.SV.W.0067.000000T0000Z-160427T0400Z/
OKMULGEE OK-ROGERS OK-WAGONER OK-MUSKOGEE OK-TULSA OK-
1048 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OKMULGEE...ROGERS...WAGONER...NORTHWESTERN MUSKOGEE AND
TULSA COUNTIES...

AT 1047 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALALA TO 6 MILES SOUTHEAST OF CATOOSA TO 4 MILES
SOUTHWEST OF HASKELL...MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
CLAREMORE...                      OKMULGEE...
OWASSO...                         BIXBY...
JENKS...                          GLENPOOL...
COWETA...                         SKIATOOK...
CATOOSA...                        COLLINSVILLE...
VERDIGRIS...                      HASKELL...
CHELSEA...                        INOLA...
BEGGS...                          SPERRY...
OOLOGAH...                        PORTER...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 220 AND 259.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 9547 3554 9609 3555 9618 3585 9603
      3638 9600 3643 9590 3642 9581 3646 9581
      3660 9543
TIME...MOT...LOC 0347Z 232DEG 47KT 3655 9573 3613 9566 3577 9572 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 26, 9:34 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
934 PM CDT TUE APR 26 2016

.DISCUSSION...
QLCS is entering the northwest part of our forecast area at this
time and will move east across all of eastern Oklahoma and
northwest Arkansas overnight. Damaging winds will be the main
threat, along with brief, isolated spinup tornadoes along the
leading edge. Some hail may also occur, but most of it will be
small. Have adjusted first period elements to fit current
trends, with the rest of the forecast left as is.

Update on the way.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

SHORT TERM...20
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE APR 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE APR 26 2016

...SEVERE WEATHER EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

DISCUSSION...
THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO
SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND
EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG
INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT
SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO
POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL
IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS
EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL
CONTINUE THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM
CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE
AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE
POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL
AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 26, 8:24 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 26 2016

OKZ054-059-270215-
PAWNEE OK-OSAGE OK-
824 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 915 PM CDT...

AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING NORTH AT 60 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         FAIRFAX...
SHIDLER...                        RALSTON...
BURBANK...                        GRAINOLA...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.

LAT...LON 3700 9654 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0123Z 200DEG 52KT 3629 9701

69
Local storm report, Apr 26, 10:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     5 W TULSA               36.13N 96.01W
04/26/2016  E60 MPH          TULSA              OK   TRAINED SPOTTER

            INTERSTATE 44 AND 49TH WEST AVENUE

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:24 PM CDTSpecial Weather StatementTSAPawnee51 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Apr 26, 9:31 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa59 min
Apr 26, 9:52 PM CDTTornado WarningTSAOsage23 min
Apr 26, 10:00 PM CDTTornado WarningTSACreek, Osage, Pawnee, Tulsa30 min
Apr 26, 10:13 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington47 min
Apr 26, 10:21 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg39 min
Apr 26, 10:26 PM CDTTornado WarningTSARogers, Tulsa, Wagoner34 min
Apr 26, 10:51 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha39 min
Apr 26, 10:56 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Okmulgee and 3 more49 min
Apr 26, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Mayes, Nowata, Rogers, Wagoner33 min
Apr 26, 11:01 PM CDTTornado WarningTSACherokee, Mayes, Rogers, Wagoner44 min
Apr 26, 11:13 PM CDTTornado WarningTSACraig32 min
Apr 26, 11:14 PM CDTTornado WarningTSACherokee, McIntosh, Muskogee, Sequoyah31 min
Apr 26, 11:24 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers51 min
Apr 26, 11:27 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha48 min
Apr 26, 11:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, McIntosh, Mayes, Muskogee, Rogers and 2 more46 min
Apr 26, 11:35 PM CDTTornado WarningTSAAdair, Cherokee, Delaware, Mayes25 min
Apr 26, 11:43 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah32 min
Apr 26, 11:44 PM CDTTornado WarningTSAAdair, Cherokee, Sequoyah31 min
Apr 27, 12:01 AM CDTTornado WarningTSADelaware14 min
Apr 27, 12:06 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware54 min
Apr 27, 12:13 AM CDTTornado WarningTSAAdair32 min
Apr 27, 12:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more59 min
Apr 27, 12:18 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa17 min
Apr 27, 8:24 AM CDTRiver Flood WarningTSAOttawa5 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.